Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 7, 2021, 3:00 PM EDT for LaGrange County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 3:00 PM EDT (19:00 UTC)
- Expired
- Jul 7, 2021, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Northern Indiana
County LaGrange County, IN
The radar
The Northern Indiana radar (KIWX), 28 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
253 WWUS83 KIWX 071900 SPSIWX Special Weather Statement National Weather Service Northern Indiana 300 PM EDT Wed Jul 7 2021 INZ005-006-008-MIZ079-071930- Lagrange-Noble-Elkhart-St. Joseph- 300 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART... NORTHWESTERN NOBLE...LAGRANGE AND SOUTH CENTRAL ST. JOSEPH COUNTIES... At 300 PM EDT, a strong thunderstorm was located over Millersburg, or 8 miles east of Goshen, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Goshen, Sturgis, Lagrange, Middlebury, Topeka, Millersburg, Scott, Shipshewana, Honeyville, Oliver Lake, Howe, Plato, Ontario and Emma. This includes Interstate 80 in Indiana between mile markers 113 and 124. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Northern Indiana. && LAT...LON 4145 8569 4159 8582 4185 8545 4163 8524 TIME...MOT...LOC 1900Z 234DEG 25KT 4157 8568 $$ HAIL...0.25IN WIND...40MPH CM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:36 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 7, 2:36 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 236 PM EDT Wed Jul 7 2021 .SYNOPSIS... Issued at 1247 AM EDT Wed Jul 7 2021 Chances for showers and showers and storms continue into tonight though the chance for severe weather wanes this evening. Another chance for showers and storms exists Thursday especially south of US-24. Then, Friday represents a brief reprieve from the unsettled weather before the rain chances return this weekend. && .SHORT TERM...(This Evening through Thursday) Issued at 229 PM EDT Wed Jul 7 2021 A low pressure system pushes from Illinois into Southern Michigan this afternoon into tonight. Out in the warm sector where our area resides, showers and storms are expected to pop up and boundaries like outflow boundaries or convergent boundaries could serve as foci for them. Effective shear most conducive to sustaining severe thunderstorms appears to reside north of the Toll Road today, but 15- 25 kts of effective shear does look to reside across the area. This combined with 1000 to 2000 J/kg MLCAPE will allow for a chance for mainly pop-up showers and storms this afternoon. Should the area of DCAPE between 800 and 1100 J/kg line with where thunderstorms form that would be conducive to damaging wind gusts. Some moisture is located in the low levels, but PWATs are around seasonably average for this time of year. With all of this in mind, some storms could become strong to severe where the ingredients line up nicely, leaving damaging from wet microbursts and locally heavy rain as the main threats, especially if training storms occur. Weak mid level lapse rates, waning CAPE and minimal flow should allow thunderstorms to dissipate a couple hours after sunset tonight. The still-humid airmass will continue to keep lows in the mid 60s to around 70 degrees, cooler near the lake. The front continues moving into the area during the overnight hours and effectively removes the chance for heavier showers and storms closer to the lake for Thursday and keeps those areas cooler than the last few days. High temps near the lake may struggle to reach 80 degrees where northwest winds bring the cooler air in. A trough pinwheeling in behind the front will help to set off a few more showers and storms on Thursday. The speed that the front makes it through the area will help to determine where the storms form, but feel south of US-24 has the greatest chance to see a thunderstorm. 1000-2000 J/kg SBCAPE resides in that area and there is some DCAPE to work with as well. Similar moisture content resides in the soundings to today so could see more wet microbursts forming in that area. South of the front, expect high temperatures to be cooler than today, but still warm reaching the low to possibly mid 80s. && .LONG TERM...(Thursday Night through Wednesday) Issued at 229 PM EDT Wed Jul 7 2021 Height rises Thursday night signal a change to drier weather for Friday as high pressure comes in. Highs only reach the upper 70s to around 80 degrees with the cooler air around. However, this reprieve is brief and rain enters back into the forecast Friday night and Saturday as a clipper-like system, accompanied by a following high pressure system and attached to the left exit region of the upper jet, moves in. Following this system, another system deepens over IA and IL and tracks into south-central Canada by Monday afternoon. Models continue to advertise only weak to modest CAPE during this period likely limiting coverage and severity of thunderstorms. Increased moisture flux and above normal PWATs along with times of a moist column and large scale lift will contribute to moderate rainfall totals. Even still, models contain lacking consistency on the clipper storm's track and when the most rain falls across the area, Saturday or Sunday. After that system tracks into Canada, the front associated with that system moves through Tuesday, though again, without instability and a much drier atmospheric column, really only a stray shower is possible. Will restrict PoPs on both Tues and Wed to 30 percent at most. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 136 PM EDT Wed Jul 7 2021 Scattered convection is developing this afternoon and will continue into the evening as weak ascent overspreads an increasingly moist and unstable airmass. Brief gusty winds and IFR/MVFR restrictions will be possible with any convection. A cold front then works through or near KSBN by later tonight with low stratus potentially building in. Some fog may also be possible at both sites, but FWA ceilings should stay MVFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Roller LONG TERM...Roller AVIATION...Steinwedel/Cobb Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 11:10 AM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1110 AM EDT Wed Jul 7 2021 INZ005>009-016>018-MIZ078>081-OHZ001-002-004-005-015-016-024-025- 081515- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1110 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms. Showers and thunderstorms are expected to develop this afternoon with some strong storms possible. While the probability of widespread severe weather is low, isolated to scattered damaging winds are possible with the stronger storms. Locally heavy rain and dangerous lightning can also be expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Saturday through Tuesday but the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-004-012>015-020-022>027-032>034-MIZ077-081515- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Berrien- 1110 AM EDT Wed Jul 7 2021 /1010 AM CDT Wed Jul 7 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to develop this afternoon producing locally heavy rain and dangerous lightning. However the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Saturday through Tuesday but the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-081515- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1110 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to develop this afternoon producing locally heavy rain and dangerous lightning. However the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Saturday through Tuesday but the probability for widespread hazardous weather is low. Wave heights reaching 2 to 4 feet and developing rip currents will have a moderate swim risk on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 2:11 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Northern Indiana
211 PM EDT Wed Jul 7 2021
OHZ015-016-024-071845-
Putnam-Van Wert-Paulding-
211 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PUTNAM...SOUTHEASTERN
PAULDING AND NORTHEASTERN VAN WERT COUNTIES...
At 211 PM EDT, a strong thunderstorm was located near Ottoville, or
near Delphos, moving northeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Delphos, Ottawa, Kalida, Continental, Glandorf, Ottoville, Oakwood,
Middle Point, Fort Jennings, Dupont, Melrose, Cloverdale, Wetzel,
Roselms and Mandale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4086 8428 4086 8434 4082 8434 4086 8452
4115 8442 4103 8402
TIME...MOT...LOC 1811Z 210DEG 20KT 4089 8440
HAIL...0.25IN
WIND...50MPH
CMLocal storm report, Jul 7, 2:12 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HEAVY RAIN 2 ENE SALEM CENTER 41.59N 85.10W
07/07/2021 M1.43 INCH STEUBEN IN TRAINED SPOTTER
1.43 INCHES SINCE 10 AM EDT.
&&
PBMSpecial weather statement, Jul 7, 2:23 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
223 PM EDT Wed Jul 7 2021
INZ003-004-MIZ077-071900-
La Porte-St. Joseph-Berrien-
223 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
JOSEPH...NORTHERN LA PORTE AND SOUTH CENTRAL BERRIEN COUNTIES...
At 222 PM EDT/122 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near New Buffalo to near La Porte
to near Wanatah. Movement was northeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
La Porte, Bridgman, New Buffalo, New Carlisle, Three Oaks,
Shorewood-Tower Hill, Shorewood-Tower Hills-Harbert, Dayton, Baroda,
Galien, Kingsbury, Union Pier, Glendora, New Troy, Harbert, Pinhook,
Sawyer, Lakeside In Berrien County, Hesston and Haskell.
This includes the following highways...
Interstate 80 in Indiana between mile markers 42 and 65.
Interstate 94 in Indiana near mile marker 45.
Interstate 94 in Michigan between mile markers 0 and 16.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4180 8674 4187 8664 4193 8659 4209 8637
4185 8640 4159 8654 4143 8693 4146 8693
TIME...MOT...LOC 1822Z 228DEG 26KT 4181 8669 4168 8674 4147 8688
HAIL...0.25IN
WIND...50MPH
CMSpecial weather statement, Jul 7, 2:33 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Northern Indiana
233 PM EDT Wed Jul 7 2021
OHZ005-016-071900-
Henry-Putnam-
233 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM AND
SOUTHEASTERN HENRY COUNTIES...
At 232 PM EDT, a strong thunderstorm was located near Deshler, or 11
miles north of Ottawa, moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Leipsic, Deshler, Hamler, West Leipsic, Belmore, Prentiss and Gallup.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4105 8396 4112 8410 4117 8415 4135 8388
4110 8388
TIME...MOT...LOC 1832Z 229DEG 23KT 4117 8396
HAIL...0.25
WIND...50MPH
CMLocal storm report, Jul 7, 2:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
257 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN VENEDOCIA 40.79N 84.46W
07/07/2021 M1.60 INCH VAN WERT OH EMERGENCY MNGR
STORM TOTAL UP TO ABOUT 2:50 PM TODAY.
&&
CRSpecial weather statement, Jul 7, 3:00 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 300 PM EDT Wed Jul 7 2021 INZ005-006-008-MIZ079-071930- Lagrange-Noble-Elkhart-St. Joseph- 300 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART... NORTHWESTERN NOBLE...LAGRANGE AND SOUTH CENTRAL ST. JOSEPH COUNTIES... At 300 PM EDT, a strong thunderstorm was located over Millersburg, or 8 miles east of Goshen, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Goshen, Sturgis, Lagrange, Middlebury, Topeka, Millersburg, Scott, Shipshewana, Honeyville, Oliver Lake, Howe, Plato, Ontario and Emma. This includes Interstate 80 in Indiana between mile markers 113 and 124. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Northern Indiana. && LAT...LON 4145 8569 4159 8582 4185 8545 4163 8524 TIME...MOT...LOC 1900Z 234DEG 25KT 4157 8568 HAIL...0.25IN WIND...40MPH CM
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:18 PM EDT | Special Weather Statement | IWX | Adams | 27 min |
| Jul 7, 12:40 PM EDT | Special Weather Statement | IWX | Jay | 50 min |
| Jul 7, 12:42 PM EDT | Special Weather Statement | IWX | Steuben | 48 min |
| Jul 7, 1:10 PM EDT | Areal Flood Advisory | IWX | DeKalb, LaGrange, Noble, Steuben | 3 hr |
| Jul 7, 2:23 PM EDT | Special Weather Statement | IWX | LaPorte | 37 min |
| Jul 7, 3:09 PM EDT | Special Weather Statement | IWX | Noble | 36 min |
| Jul 7, 3:18 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Noble | 117 min |
| Jul 7, 3:43 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 32 min |
| Jul 7, 4:19 PM EDT | Special Weather Statement | IWX | Fulton | 26 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | IWX | Whitley | 31 min |
| Jul 7, 4:30 PM EDT | Special Weather Statement | IWX | Elkhart | 45 min |
| Jul 7, 4:41 PM EDT | Special Weather Statement | IWX | Grant, Huntington, Wells | 34 min |
| Jul 7, 4:43 PM EDT | Special Weather Statement | IWX | Miami | 47 min |
| Jul 7, 4:55 PM EDT | Special Weather Statement | IWX | Marshall | 35 min |
| Jul 7, 5:29 PM EDT | Special Weather Statement | IWX | Kosciusko, LaGrange | 31 min |
| Jul 7, 5:54 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 51 min |
| Jul 7, 6:10 PM EDT | Special Weather Statement | IWX | Noble | 50 min |
| Jul 7, 6:13 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, Noble, Whitley | 3 hr |
| Jul 7, 6:54 PM EDT | Special Weather Statement | IWX | Starke | 51 min |
| Jul 7, 7:26 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 49 min |
| Jul 7, 7:56 PM EDT | Special Weather Statement | IWX | Fulton | 49 min |
| Jul 7, 1:28 PM EDT | Special Weather Statement | IWX | Allen | 47 min |
| Jul 7, 1:41 PM EDT | Special Weather Statement | IWX | Van Wert | 34 min |
| Jul 7, 2:11 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| Jul 7, 2:15 PM EDT | Areal Flood Advisory | IWX | Allen, Putnam, Van Wert | 2 hr |
| Jul 7, 2:33 PM EDT | Special Weather Statement | IWX | Henry | 27 min |
| Jul 7, 2:43 PM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 17 min |
| Jul 7, 4:45 PM EDT | Special Weather Statement | IWX | Williams | 45 min |
| Jul 7, 4:53 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 52 min |
| Jul 7, 4:57 PM EDT | Special Weather Statement | IWX | Van Wert | 48 min |
| Jul 7, 5:34 PM EDT | Special Weather Statement | IWX | Paulding, Van Wert | 41 min |
| Jul 7, 6:26 PM EDT | Areal Flood Advisory | IWX | Defiance, Fulton, Henry, Paulding, Williams | 3 hr |
| Jul 7, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry | 22 min |
| Jul 7, 1:15 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jul 7, 1:49 PM EDT | Special Weather Statement | IWX | Berrien | 26 min |
| Jul 7, 2:31 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 32 min |
| Jul 7, 3:02 PM EDT | Special Weather Statement | IWX | Cass | 43 min |
| Jul 7, 3:27 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 7, 3:57 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 7, 4:16 PM EDT | Areal Flood Advisory | IWX | Branch, Cass, Saint Joseph | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.